Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Have ascites, less pedal edema, am chronic alcoholic. How many days to give Lasilactone?

Hi Dr. i have a male pt.,chronic alcohlic,suffering from ascites , jaundice ,B/L pedal edema .his SGOT is 105 and SGPT is 48.having loss of appetite and white stools.USG abd. shows no fibrosis but shrinkage in Rt.lobe of liver.i have prescribed him tb,lasilactone(20+50) bd.salt and fluid restricted diet.since last 20 days.he is improving ,now good appetite less pedal edema but ascites remains.for how many days i can give him lasilactone.
Asked On : Thu, 13 Sep 2012
Answers:  1 Views:  179
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Internal Medicine Specialist 's  Response
The patient should remain on diuretics as long as he has ascites. However he needs to be monitored with frequent laboratory studies to make sure his kidneys and electrolytes remain stable. Therefore he should get regular check up of at least sodium, potassium, creatinine, blood urea nitrogen.
Quitting alcohol will definitely help, so he should be referred to AA (alcoholic anonymous) or a support group. If he can't tolerate diuretics or if his kidneys / electrolytes worsen then there are other more invasive alternatives such as doing paracentesis as needed, or placement of a TIPS (transjugular intrahepatic portosystemic shunt).
Hope that helps.
Answered: Fri, 14 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor